Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Mar 26, 2021, 12:12 PM MDT for El Paso County, Colorado. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2021, 12:12 PM MDT (18:12 UTC)
- Expired
- Mar 26, 2021, 12:30 PM MDT
- In force
- 18 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 76 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
915
WWUS85 KPUB 261812
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
1212 PM MDT Fri Mar 26 2021
COZ084-085-261830-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1212 PM MDT Fri Mar 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY
UNTIL 1230 PM MDT...
At 1211 PM MDT, Doppler radar was tracking a storm near Black
Forest, or 14 miles north of Colorado Springs, moving northeast at
15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Northern Colorado Springs, Monument, Air Force Academy, Black Forest,
Peyton and Gleneagle.
LAT...LON 3901 10443 3894 10482 3906 10486 3913 10468
3913 10456
TIME...MOT...LOC 1811Z 236DEG 11KT 3904 10476
$$
KTSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Mar 26, 11:48 AM MDT, 24 minutes earlier.
Area forecast discussion, Mar 26, 11:48 AM MDT, 24 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1148 AM MDT Fri Mar 26 2021 .SHORT TERM...(Today and tonight) Issued at 342 AM MDT Fri Mar 26 2021 A weak upper level disturbance will be exiting the area to the northeast this morning. Later today, a broad upper trof will move over CO, with the main energy associated with this system dropping south into AZ. Overnight the upper trof will slowly move east across the state. This morning snow is expected to continue along portions of the Continental Divide, with favorable orographic flow over the eastern San Juan mtns and a few additional inches of snow accumulation expected. The forecast models have been fairly consistent in showing that showers over the eastern San Juan mtns should decrease this afternoon, but increase over the La Garita mtns with some generally light snow accumulations expected, but a few heavier showers will be possible and could lead to a quick accumulation of a few inches. At this time, the winter weather advisory for the eastern San Juan mtns still looks good and will not make any changes. This afternoon, showers are expected to spread into the eastern mtns, as well as the high valleys, and over Teller and El Paso Counties. Temps today are expected to be a little below average, with highs in the 50s along the I-25 corridor, except 40s in northern El Paso County, and upper 50s and lower 60s over the far southeast plains. Highs should mostly be in the 40s in the San Luis Valley and upper Arkansas River valley, with upper 30s and lower 40s in Teller County. This evening a front will bring northerly winds to most of the southeast plains. The front will also bring increasing moisture to the eastern plains and the potential for isolated to scattered showers, although the eastern border area looks as though it will remain dry. Over the mtns and high valleys, chances for precip should mostly decrease by late evening, with probably just some isolated shower being possible over the central mtns by late night. .LONG TERM...(Saturday through Thursday) Issued at 342 AM MDT Fri Mar 26 2021 ...Quiet weather through the beginning of next week, with quickly warming temperatures... A few stray snow showers will be possible over the southern mountains on Saturday, but nothing more than a dusting is expected. Temperatures will be on the warm side, with highs in the low-mid 50s over the entire area, excluding the mountains. Sunday will be very mild and dry, with some places over the eastern plains climbing into the 70s during the afternoon. Monday is looking to be even warmer, which most long-term models captured poorly, had to up high temperatures across the region by several degrees, with a lot of NBM and CONSMOS. By the end of the day on Monday, most of the eastern plains will be sitting in the low-mid 80s. A fairly strong upper-level trough will move across the region on Tuesday,bringing in a new round of snow. Timing and magnitude of the system are still up for debate among the models, although looking at impacts, snow will be likely over the central mountains and potentially the I-25 corridor. That system is expected to leave the area by Wednesday morning, where an upper ridge begins to build in and temperatures warm back up through the rest of the week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1148 AM MDT Fri Mar 26 2021 KPUB: VFR conditions are expected over the next 24 hours. A cold front is expected to pass over the TAF site later this afternoon around 01z and will shift winds to become more northerly. There is a possibility that showers could develop within the vicinity of KPUB as the front passes, if a shower does pass over the terminal site, MVFR conditions may be possible. Confidence is low in that scenario. KCOS: VFR conditions are expected over the next 24 hours. A cold front is expected to pass over the KCOS TAF site this afternoon and earlier than previously forecasted. Winds should become more northerly behind the front, with snow showers throughout the afternoon, tapering off by late evening around 05z. If a shower does impact the terminal site, MVFR/IFR conditions could be possible. Gusty winds are expected behind the front tomorrow morning. KALS: VFR conditions are expected over the next 24 hours. Snow showers are expected within the vicinity of the KALS TAF site this afternoon. If a shower does impact the terminal site, MVFR/IFR conditions could become possible. These showers may produce gusty winds within and around the TAF site. Given small amounts of instability present too, some thunder is not out of the realm of possibilities. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 PM MDT this evening for COZ068. && SHORT TERM...28 LONG TERM...GARBEROGLIO AVIATION...SIMCOE
Hazardous weather outlook, Mar 26, 6:01 AM MDT, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 601 AM MDT Fri Mar 26 2021 COZ058>089-093>099-271215- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 601 AM MDT Fri Mar 26 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Accumulating snow is expected over the mountains today and into this evening. The eastern San Juan and La Garita mountains should see the highest accumulations with an additional two to five inches. The other mountain areas and Teller County, are expected to see light accumulations. This evening, there will be the potential for an inch or two of snow accumulation over portions of El Paso County. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Some accumulating snow will be possible Tuesday over the central mountains and parts of the I-25 corridor. Amounts are still uncertain but the highest amounts are expected over the Wet Mountains and northern El Paso and Teller Counties. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely today and this evening over the mountains, and will be possible this evening in northern El Paso County. 28/GARBEROGLIO
In the hours before
Special weather statement, Mar 26, 12:12 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1212 PM MDT Fri Mar 26 2021
COZ084-085-261830-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1212 PM MDT Fri Mar 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY
UNTIL 1230 PM MDT...
At 1211 PM MDT, Doppler radar was tracking a storm near Black
Forest, or 14 miles north of Colorado Springs, moving northeast at
15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Northern Colorado Springs, Monument, Air Force Academy, Black Forest,
Peyton and Gleneagle.
LAT...LON 3901 10443 3894 10482 3906 10486 3913 10468
3913 10456
TIME...MOT...LOC 1811Z 236DEG 11KT 3904 10476
KTSNearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.